• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Black Seed Oil side effects?

nigella sativa black seed oil

  • Please log in to reply
6 replies to this topic

#1 chziime

  • Guest
  • 48 posts
  • -1
  • Location:New Jersey
  • NO

Posted 30 April 2019 - 07:24 PM


I currently take 20mg sertraline and 1mg Clonazepam daily, with my only supplements being Magnesium Glycinate and ginger root.

I aim to come off of all my prescriptions, and I read about Black Seed Oil's (which I've used many years ago for opioid withdrawals) effects with GABA modulation, essentially repairing the GABA system while/after coming off of benzos.

I started small, taking 1/8 tsp of Heritage Store BSO. While it seems associated with a mood and energy boost, I sometimes get anxiety an hour or so after dosage. Like a jitteriness in the skull. When I tried it for a few days a few months ago, I even felt facial twitching. However, I was also on Baclofen and Depakote at the time.

Now, this could be nocebo, or anything, but I do wonder if the ACh inhibition is causing this (I've been sensitive to cholinergics in the distant past) or even an interaction with my sertraline? My functional medicine doctor said not to worry about CYP450 inhibition with my low dose of sertraline (and the side effects seem acute, anyway). Any idea if this is possible or just placebo? Any ways I can experiment further?

I do see promise in BSO, and possibly to my detriment, I am hoping it works out for me in regards to my withdrawals and eventually sobriety.

Thank you for any advice!

PS - I also considered Dr. Seeds BPC-157 for this same purpose, but the relative lack of studies worries me.

#2 Justin Reiser

  • Guest
  • 26 posts
  • 0
  • Location:Here
  • NO

Posted 01 May 2019 - 07:22 PM

How's your sleep, sweat/moisture level and body temperature?

BSO definitely increases ACh for me and I feel it in my sleep. I'd imagine if your was too high you'd have a sign of excess.



sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 chziime

  • Topic Starter
  • Guest
  • 48 posts
  • -1
  • Location:New Jersey
  • NO

Posted 01 May 2019 - 07:29 PM

How's your sleep, sweat/moisture level and body temperature?
BSO definitely increases ACh for me and I feel it in my sleep. I'd imagine if your was too high you'd have a sign of excess.


I don't really notice anything different in those regards... If anything, maybe a slightly raised heart rate. How exactly do you feel it in your sleep? I take it in the early afternoon.

Can this be at all dangerous, even grounds to discontinue such a low dose? Thanks.

#4 Justin Reiser

  • Guest
  • 26 posts
  • 0
  • Location:Here
  • NO

Posted 01 May 2019 - 09:14 PM

I can't sleep if I take BSO at night. My mind feels more active like when I take other AChEIs.

How's your stomach?

Here's high ACh symptoms:

https://en.wikipedia...linergic_crisis

https://mindrenewal.us/page13.html

 

You aren't taking an extract right? I/8 tsp of the actual oil is pretty low and I didn't get a noticeable ACh effect from that.

In my opinion you have 4 options

1) Get a second opinion from another Dr (naturopath'd be ideal)

2) Discontinue just BSO and see if you feel better

3) Take something that lowers ACh (e.g. CBD) and see if you feel better if yes then its probably ACh, if not you can't tell much

4) Take a little of something else that raises ACh and see if you feel worse (this sounds risky)

 

How long have you been taking it?

If I were you and I wasn't getting positive effects I'd stop taking it. That being said, your symptoms don't sound that threatening.

I'd imagine you'd have some stomach distress (as your body would want to remove the dangerous amount of ACh) if it was a problem but maybe in your case it won't.

 

This is just about BSO's AChEI property. Most things are multi faceted so I wouldn't rule out that it could be harming you some other way.

 

That being said, the fact that BSO lowers blood sugar levels and blood pressure (https://selfhacked.c...tific-benefits/) seems to be the only other thing I can quickly find. How's yours?



#5 chziime

  • Topic Starter
  • Guest
  • 48 posts
  • -1
  • Location:New Jersey
  • NO

Posted 01 May 2019 - 09:21 PM

I can't sleep if I take BSO at night. My mind feels more active like when I take other AChEIs.

How's your stomach?

Here's high ACh symptoms:

https://en.wikipedia...linergic_crisis

https://mindrenewal.us/page13.html

 

You aren't taking an extract right? I/8 tsp of the actual oil is pretty low and I didn't get a noticeable ACh effect from that.

In my opinion you have 4 options

1) Get a second opinion from another Dr (naturopath'd be ideal)

2) Discontinue just BSO and see if you feel better

3) Take something that lowers ACh (e.g. CBD) and see if you feel better if yes then its probably ACh, if not you can't tell much

4) Take a little of something else that raises ACh and see if you feel worse (this sounds risky)

 

How long have you been taking it?

If I were you and I wasn't getting positive effects I'd stop taking it. That being said, your symptoms don't sound that threatening.

I'd imagine you'd have some stomach distress (as your body would want to remove the dangerous amount of ACh) if it was a problem but maybe in your case it won't.

 

This is just about BSO's AChEI property. Most things are multi faceted so I wouldn't rule out that it could be harming you some other way.

 

That being said, the fact that BSO lowers blood sugar levels and blood pressure (https://selfhacked.c...tific-benefits/) seems to be the only other thing I can quickly find. How's yours?

Hm... I have only taken 1/8 tsp of BSO for 2 days this time, and last attempt was only 3 days. Really not enough to tell, and there is always something going on with my sensitive system that I can't tell what's what.

I HAVE noticed more vivid dreams last night, as well as a slightly better capability to get work done after dosing.

CBD is the other thing I sparingly take (it also gives me inconsistent effects), though I've never combined the two.

I think I will keep your post in mind and try BSO again in the future once I'm no longer potentially withdrawing from Baclofen and Depakote, off of Sertraline entirely, and on a lower, more stable dose of Clonazepam. I should probably just lay off of these supplements entirely until I'm off of meds, so I know what's doing what, if anything!



#6 chziime

  • Topic Starter
  • Guest
  • 48 posts
  • -1
  • Location:New Jersey
  • NO

Posted 02 May 2019 - 01:10 AM

My stomach feels... fine, the usual. Maybe I feel a very slight discomfort after taking it, but I'm sure it's also attacking whatever may be going on there. I eat Paleo, which resolved most of my stomach issues, but I still probably have leaky gut.



sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#7 chziime

  • Topic Starter
  • Guest
  • 48 posts
  • -1
  • Location:New Jersey
  • NO

Posted 18 May 2019 - 06:23 PM

An addition to this question... I began taking Sunflower Lecithin in order to get more Choline for methylation support.

If one did have a problem with ACh inhibitors, would supplemental phosphatidylcholine make it "worse," especially in tandem with the ACh inhibitor? I didn't have much choline in my diet before Lecithin, as I am allergic to eggs.

And I still haven't experimented with BSO again :)

EDIT - I am also currently coming off of 20mg Zoloft, an SSRI, so wouldn't less serotonin increase acetylcholine in the brain even more?


Edited by chziime, 18 May 2019 - 06:24 PM.

  • Pointless, Timewasting x 1




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users